Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 183, NWS Memphis, TN

July 28, 2000Weakley County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jul 28, 2000, 6:11 PM CDT for Weakley County, Tennessee. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 28, 2000, 6:11 PM CDT (23:11 UTC)
Expired
Jul 28, 2000, 7:00 PM CDT
In force
49 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Weakley County, TN

The radar

The Paducah radar (KPAH), 86 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 6:25 PM CDTHail 0.75Latham, TN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1258 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WUUS54 KMEG 282312
SVRMEM
TNC183-290000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
611 PM CDT FRI JUL 28 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEAKLEY COUNTY IN NORTHWEST TENNESSEE

* UNTIL 700 PM CDT

* AT 607 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 7
  MILES WEST OF MARTIN...MOVING SOUTHEAST AT 25 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 700 PM CDT INCLUDE...
  MARTIN...
  SHARON...
  DRESDEN...
  GLEASON...

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG 
BUILDING AND STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:30 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 28, 3:30 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT FRI JUL 28 2000

A FEW SHOWERS POPPED UP OVER N MS BY 3OO PM. WEATHER PATTERNS
CHANGING TO GIVE US THE BEST CHANCES OF RAIN FOR AWHILE. H5 TROUGH
TO SLOWLY RETROGRADE AND LET THE FRONT IN MO DROP SOUTH NEARER TO MEM
CWA. NEARNESS OF FRONT WL RAISE POPS TMR TO LIKELY OR GREATER IN N
PARTS SAT. H5 TROUGH TO GO EVEN FARTHER WEST SUN THROUGH WED.
SURFACE FRONT TO LOLLYGAG IN CWA ON THROUGH WED...BRING CHANCE OF
TRW DAILY.

TEMPS TO MODERATE A LITTLE DUE TO CLD COVER AND SHWRS. LOWS TO BE IN
60S TO N 70...DEPENDING ON FRONT LOCATION.

.MEM...NONE.

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.